Optimization problems with fixed volume constraints and stability results related to rearrangement classes

Research output: Journal PublicationArticlepeer-review

4 Citations (Scopus)
1 Downloads (Pure)

Abstract

The material in this paper has been divided into two main parts. In the first part we describe two optimization problems-one maximization and one minimization-related to a sharp trace inequality that was recently obtained by G. Auchmuty. In both problems the admissible set is the one comprising characteristic functions whose supports have a fixed measure. We prove the maximization to be solvable, whilst the minimization will turn out not to be solvable in general. We will also discuss the case of radial domains. In the second part of the paper, we study approximation and stability results regarding rearrangement optimization problems. First, we show that if a sequence of the generators of rearrangement classes converges, then the corresponding sequence of the optimal solutions will also converge. Second, a stability result regarding the Hausdorff distance between the weak closures of two rearrangement classes is presented.

Original languageEnglish
Pages (from-to)1293-1310
Number of pages18
JournalJournal of Mathematical Analysis and Applications
Volume443
Issue number2
DOIs
Publication statusPublished - 15 Nov 2016

Keywords

  • Approximation
  • Boundary value problem
  • Optimization
  • Rearrangement theory
  • Stability
  • Trace inequality

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'Optimization problems with fixed volume constraints and stability results related to rearrangement classes'. Together they form a unique fingerprint.

Cite this